MAUDE Adverse Event Report: SYMMETRY SURGICAL INC FERRIS-SMITH; SYMMETRY RONGEUR, IVD

SYMMETRY SURGICAL INC FERRIS-SMITH; SYMMETRY RONGEUR, IVD
Model Number 53-1160
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the date code etched on the device, this instrument was manufactured sometime in 1986.The instrument also shows signs of wear consistent with use for a long period of time.Based on the age and condition of the returned instrument, it was determined that the root cause of the failure is normal wear and tear.
 
Event or Problem Description
Patient was hospitalized for the management of a herniated disc l5-s1.At the discectomy, the end of the clamp broke, a piece was identified at the disc level.After several attempts the remaining piece could be removed.

Brand Name
FERRIS-SMITH
Common Device Name
SYMMETRY RONGEUR, IVD
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key7405206
Report Number3007208013-2018-00004
Device Sequence Number13685780
Product Code HAE
UDI-Device Identifier00887482021897
UDI-Public00887482021897
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-1160
Device Catalogue Number53-1160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR